Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 206, NWS Raleigh, NC

September 1, 2018Alamance County, Guilford County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Sep 1, 2018, 5:15 PM EDT for Alamance County, Guilford County, North Carolina. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2018, 5:15 PM EDT (21:15 UTC)
Expired
Sep 1, 2018, 6:15 PM EDT
In force
60 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Alamance County, NC, Guilford County, NC

The radar

The Raleigh/Durham radar (KRAX), 106 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 5:15 PM EDTTSTM WND DMG1 N Altamahaw, NCTREE DOWN ON NC HIGHWAY 87 N NEAR ED PATTERSON RD.
Sep 1, 5:32 PM EDTTSTM WND DMG2 Se Altamahaw, NCTREE DOWN ON GERRINGER MILL RD.
Sep 1, 5:47 PM EDTTSTM WND GST 411 Nne Alamance, NC41 MPH WIND GUST MEASURED AT KBUY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2018-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1079 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2018-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1079 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

739 
WUUS52 KRAH 012115
SVRRAH
NCC001-081-012215-
/O.NEW.KRAH.SV.W.0206.180901T2115Z-180901T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
515 PM EDT SAT SEP 1 2018

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Northern Alamance County in central North Carolina...
  Northeastern Guilford County in central North Carolina...

* Until 615 PM EDT

* At 514 PM EDT, severe thunderstorms were located along a line
  extending from near Camp Springs to McLeansville, and are nearly
  stationary.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Greensboro, Burlington, Graham, Mebane, McLeansville, Elon College,
  Gibsonville, Haw River, Swepsonville and Alamance.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Damaging winds and continuous cloud to ground lightning is occurring 
with these storms. Move indoors immediately. Lightning is one of 
nature's leading killers. Remember, if you can hear thunder, you are 
close enough to be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3624 7926 3603 7926 3601 7927 3606 7978
      3623 7977 3625 7968 3624 7953 3625 7953
TIME...MOT...LOC 2114Z 287DEG 3KT 3625 7947 3612 7967 

HAIL...<.75IN
WIND...60MPH
 
$$

77
3 follow-up statements
765 
WWUS52 KRAH 012141
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
541 PM EDT SAT SEP 1 2018

NCC001-081-012215-
/O.CON.KRAH.SV.W.0206.000000T0000Z-180901T2215Z/
Alamance NC-Guilford NC-
541 PM EDT SAT SEP 1 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHERN ALAMANCE AND NORTHEASTERN GUILFORD COUNTIES...

At 540 PM EDT, severe thunderstorms were located along a line
extending from near Camp Springs to 6 miles south of Elon College,
moving east at 10 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Greensboro, Burlington, Graham, Mebane, McLeansville, Elon College,
Gibsonville, Haw River, Swepsonville and Alamance.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3624 7926 3603 7926 3601 7927 3606 7978
      3611 7978 3614 7967 3625 7961 3624 7953
      3625 7953
TIME...MOT...LOC 2140Z 291DEG 7KT 3622 7949 3601 7950 

HAIL...<.75IN
WIND...60MPH
 
$$

77
758 
WWUS52 KRAH 012201
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
601 PM EDT SAT SEP 1 2018

NCC081-012209-
/O.CAN.KRAH.SV.W.0206.000000T0000Z-180901T2215Z/
Guilford NC-
601 PM EDT SAT SEP 1 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GUILFORD COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of northeastern 
Guilford County. Therefore, the warning has been cancelled. However, 
a Severe Thunderstorm Warning continues for southern Guilford County 
until 630 PM.

LAT...LON 3624 7926 3603 7926 3601 7927 3604 7954
      3611 7954 3625 7943
TIME...MOT...LOC 2159Z 286DEG 6KT 3616 7946 3605 7946 3598 7950 

$$

NCC001-012215-
/O.CON.KRAH.SV.W.0206.000000T0000Z-180901T2215Z/
Alamance NC-
601 PM EDT SAT SEP 1 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHERN ALAMANCE COUNTY...

At 559 PM EDT, severe thunderstorms were located along a line
extending from near Elon College to near Burlington, moving east at 5
mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Burlington, Graham, Mebane, Elon College, Gibsonville, Haw River,
Swepsonville, Alamance, Lake Burlington and Lake Cammack Park &
Marina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3624 7926 3603 7926 3601 7927 3604 7954
      3611 7954 3625 7943
TIME...MOT...LOC 2159Z 286DEG 6KT 3616 7946 3605 7946 3598 7950 

HAIL...<.75IN
WIND...60MPH
 
$$

77
879 
WWUS52 KRAH 012219
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
619 PM EDT SAT SEP 1 2018

NCC001-012228-
/O.EXP.KRAH.SV.W.0206.000000T0000Z-180901T2215Z/
Alamance NC-
619 PM EDT SAT SEP 1 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ALAMANCE COUNTY HAS
EXPIRED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been allowed to expire.  However gusty
winds and heavy rain are still possible with these thunderstorms.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.

Remember, a Severe Thunderstorm Warning still remains in effect for
southern portions of Alamance County until 630 PM.

LAT...LON 3624 7926 3603 7926 3601 7927 3604 7954
      3611 7954 3625 7943
TIME...MOT...LOC 2218Z 287DEG 3KT 3616 7945 3605 7945 3598 7949 

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:00 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Sep 1, 3:00 PM EDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
300 PM EDT Sat Sep 1 2018

.SYNOPSIS...
Deep high pressure at the surface and aloft will remain over
the region through early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 245 PM Saturday...

Scattered slow-moving convection over the NE Piedmont has morphed
into a cluster of showers and storms generating locally heavy
rainfall. This activity developed along a subtle band of deeper
moisture that tracked slowly from E NC/E VA to the WNW earlier
today, feeding on the better low level lapse rates and MLCAPE (2000-
2500 J/kg) farther W over the Piedmont. With deep ridging over the
region resulting in weak flow at all levels, storms will continue to
meander and propagate along outflows through this evening, and this
makes trying to pinpoint pops quite a challenge. The 12z HREF mean
shows the general pattern better than the HRRR/RAP, with the NSSL
WRF the most representative member, and this takes the convection
area slowly eastward over the N/C Coastal Plain over the next few
hours. Will have the highest pops (numerous) over the N-central and
NE/E-central sections through early evening, and lower chance pops
elsewhere, with a slow tapering down of pops thereafter with loss of
heating. Deep layer shear is very low, however DCAPE farther east is
at or above 1000 J/kg, so some of these storms could produce strong
wind gusts as they pop up and down quickly. Pockets of flooding will
remain a threat through mid evening, given the slow storm motion and
elevated PW. While coverage will wane overnight, isolated convection
will remain possible as elevated CAPE persists. With air trending
calm and high dewpoints, patchy fog is likely late tonight,
especially if skies partially clear over areas where it rained. Lows
69-75 under partly to mostly cloudy skies. -GIH

&&

.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
As of 300 PM Saturday...

Mid level ridging will strengthen over the region Sunday with
steadily rising heights. Models are depicting a minor dip in PW with
slightly drier air in the mid levels working onshore within broad
easterly flow aloft. A weak upper level jetlet from the NE currently
sitting along the NC/SC coast -- which may be partially responsible
for the convection over our area -- will weaken as the upper
inverted trough just to its ESE translates inland toward the
Appalachians. The continued very weak winds through the column, the
warming aloft, the subtle drying and loss of even minor kinematic
forcing should result in lower coverage of convection. Will top out
pops as isolated for now, although better chance pops may be needed
after we see what boundaries, if any, are left from today's
activity. Highs 89-94 and lows in the lower 70s. -GIH

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
As of 225 PM Saturday...

High pressure at the surface and aloft continues to dominate the
long term forecast. This will lead to mostly instability driven
afternoon convection with very little flow through the column. PW
values will fluctuate between 1.5 and 2 inches each day with
convection focusing mainly on outflow boundaries left over from the
previous day. 500 mb highs in the upper 590s support afternoon highs
hovering near 90 degrees with overnight lows in the 70s. By the end
of the period, a cold front draped across the mid-Atlantic states
will try to drift southward towards the Carolinas. It won't make it
this far, but it will help to increase precipitation chances across
the area on Saturday.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
As of 115 PM Saturday...

Patchy MVFR cigs this morning have lifted to VFR and dispersed in
the last couple of hours. VFR conditions will generally dominate
through this evening, although sub-VFR conditions and gusty/shifting
winds are expected in and near scattered convection this afternoon
through mid evening. This will mostly impact INT/GSO in the next
several hours, and RDU/RWI/FAY after 21z. Activity will begin to
decrease in coverage by mid to late evening. Coverage is expected to
be small after midnight, but non-zero, and terminals will have a
small chance of seeing a shower or two after 06z. Light winds and
high humidity will foster development of sub-VFR (likely IFR/LIFR)
stratus/fog late tonight, after 08z, mainly at FAY, with a lower but
non-zero risk elsewhere, although such an occurrence will depend on
where the rain falls and how much mid level cloudiness remains
overnight from today's convection, as a greater coverage of mid
clouds will cut down on fog/stratus formation. Improvement to MVFR
then VFR is expected areawide by 16z Sun.

Looking beyond 18z Sun, afternoon and evening shower/storm chances
will be lower than usual through the middle of next week as deep
high pressure aloft persists. Isolated areas of sub-VFR fog and
stratus are possible each morning, but should not be widespread.-GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...WSS/GIH
NEAR TERM...Hartfield
SHORT TERM...Hartfield
LONG TERM...Ellis
AVIATION...Hartfield
Hazardous weather outlook, Sep 1, 4:45 AM EDT, 12 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
445 AM EDT Sat Sep 1 2018

NCZ007>011-021>028-038>043-073>078-083>086-088-089-020845-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
445 AM EDT Sat Sep 1 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 1, 2:27 PM EDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Raleigh NC
227 PM EDT SAT SEP 1 2018

NCZ007>010-024-025-011930-
Vance NC-Durham NC-Person NC-Warren NC-Granville NC-Orange NC-
227 PM EDT SAT SEP 1 2018

...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PERSON...
VANCE...WARREN...NORTHERN ORANGE...GRANVILLE AND NORTHERN DURHAM
COUNTIES UNTIL 330 PM EDT...

At 225 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms across the northern Piedmont. These storms were
nearly stationary.

Wind gusts up to 40 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Durham, Henderson, Oxford, Roxboro, Hillsborough, Creedmoor,
Warrenton, Butner, Norlina and Littleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3654 7790 3638 7791 3632 7799 3627 7831
      3618 7845 3618 7849 3611 7859 3607 7875
      3603 7882 3607 7914 3624 7926 3624 7915
      3654 7914
TIME...MOT...LOC 1825Z 208DEG 3KT 3642 7866

Ellis
Special weather statement, Sep 1, 3:02 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Raleigh NC
302 PM EDT SAT SEP 1 2018

NCZ008-009-025>027-041-012000-
Nash NC-Franklin NC-Vance NC-Durham NC-Wake NC-Granville NC-
302 PM EDT SAT SEP 1 2018

...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT
SOUTHWESTERN VANCE...WEST CENTRAL NASH...SOUTHEASTERN GRANVILLE...
WAKE...SOUTHEASTERN DURHAM AND FRANKLIN COUNTIES UNTIL 400 PM EDT...

At 300 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms across northern Wake and Franklin Counties.
These storms were nearly stationary.

Wind gusts up to 40 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Raleigh, Durham, Louisburg, Wake Forest, Franklinton, Bunn, RDU
International and Morrisville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3603 7803 3572 7843 3575 7892 3604 7884
      3624 7836
TIME...MOT...LOC 1900Z 022DEG 4KT 3605 7870

Ellis
Special weather statement, Sep 1, 4:13 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Raleigh NC
413 PM EDT SAT SEP 1 2018

NCZ008-009-025-026-041-012115-
Franklin NC-Vance NC-Durham NC-Wake NC-Granville NC-
413 PM EDT SAT SEP 1 2018

...SCATTERED STRONG THUNDERSTORMS WITH HEAVY RAIN AND FREQUENT
LIGHTNING WILL AFFECT SOUTHWESTERN VANCE...SOUTHERN GRANVILLE...
WAKE...SOUTHEASTERN DURHAM AND WESTERN FRANKLIN COUNTIES UNTIL
515 PM EDT...

At 411 PM EDT, Doppler radar was tracking scattered thunderstorms
across the northern Triangle area that were moving south at 5 to 10
MPH. The Strongest storms were located near Louisburg, North
Raleigh, and Morrisville.

Wind gusts up to 40 mph will be possible with these storms. In
addition, deadly cloud to ground lightning will also be possible.

Locations impacted include...
Raleigh, Durham, Cary, Creedmoor, Louisburg, Wake Forest, Garner,
Franklinton, Kittrell and Rdu International.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This thunderstorm is producing an excessive amount of deadly cloud to
ground lightning. Seek shelter indoors and stay away from windows. If
you cannot seek shelter indoors, an enclosed vehicle can provide safe
shelter. Deadly lightning strikes can occur well ahead of an
approaching storm, prior to the arrival of rain and wind.

&&

LAT...LON 3614 7821 3592 7831 3571 7857 3576 7893
      3593 7889 3611 7875 3624 7861 3624 7833
TIME...MOT...LOC 2011Z 030DEG 2KT 3611 7835

BLAES
Special weather statement, Sep 1, 4:14 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Raleigh NC
414 PM EDT SAT SEP 1 2018

NCZ022-012100-
Guilford NC-
414 PM EDT SAT SEP 1 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GUILFORD COUNTY UNTIL
500 PM EDT...

At 413 PM EDT, Doppler radar was tracking a strong thunderstorm near
Greensboro, moving northeast at 5 mph.

Wind gusts up to 45 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Greensboro, High Point, McLeansville, Summerfield, Stokesdale, Lake
Jeanette Marina, Monticello, Oak Hollow Marina, Lake Townsend Marina
and Lake Townsend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
45 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3624 7953 3618 7953 3598 8000 3615 8003
      3625 7991
TIME...MOT...LOC 2013Z 231DEG 6KT 3615 7984

77
Special weather statement, Sep 1, 4:36 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Raleigh NC
436 PM EDT SAT SEP 1 2018

NCZ011-012115-
Halifax NC-
436 PM EDT SAT SEP 1 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL HALIFAX COUNTY
UNTIL 515 PM EDT...

At 435 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Halifax to 14 miles
southeast of Littleton. Movement was east at 10 mph.

Wind gusts up to 50 mph will be possible with these storms.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.

Locations impacted include...
Roanoke Rapids, Halifax, Enfield, Weldon and South Weldon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3642 7759 3642 7755 3640 7754 3637 7755
      3635 7758 3634 7759 3631 7756 3631 7750
      3632 7747 3632 7744 3613 7756 3620 7789
      3643 7768 3643 7759
TIME...MOT...LOC 2035Z 271DEG 7KT 3637 7766 3624 7780

77
Special weather statement, Sep 1, 4:55 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Raleigh NC
455 PM EDT SAT SEP 1 2018

NCZ021>023-038-012200-
Guilford NC-Alamance NC-Forsyth NC-Davidson NC-
455 PM EDT SAT SEP 1 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ALAMANCE...
FORSYTH...NORTHEASTERN DAVIDSON AND GUILFORD COUNTIES UNTIL 600 PM
EDT...

At 455 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Camp Springs to near
McLeansville to near Winston-Salem. Movement was east at 15 mph.

Wind gusts up to 50 mph will be possible with these storms.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.

Locations impacted include...
Greensboro, Winston-Salem, High Point, Burlington, Graham,
Kernersville, McLeansville, Elon College, Lewisville and Summerfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3623 8028 3626 7997 3624 7926 3603 7938
      3590 7957 3593 8009 3608 8039
TIME...MOT...LOC 2055Z 286DEG 11KT 3623 7952 3608 7972 3607 8023

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 8:32 PM EDTSpecial Weather StatementRAHWilson58 min
Sep 1, 3:23 AM EDTAreal Flood AdvisoryRAHWayne, Wilson3 hr
Sep 1, 2:27 PM EDTSpecial Weather StatementRAHGranville, Person, Vance, Warren63 min
Sep 1, 3:02 PM EDTSpecial Weather StatementRAHFranklin, Wake58 min
Sep 1, 3:19 PM EDTAreal Flood AdvisoryRAHGranville, Vance94 min
Sep 1, 4:13 PM EDTSpecial Weather StatementRAHFranklin, Wake62 min
Sep 1, 4:14 PM EDTSpecial Weather StatementRAHGuilford46 min
Sep 1, 4:36 PM EDTSpecial Weather StatementRAHHalifax39 min
Sep 1, 4:46 PM EDTAreal Flood AdvisoryRAHForsyth, Guilford119 min
Sep 1, 4:51 PM EDTAreal Flood AdvisoryRAHWake114 min
Sep 1, 4:55 PM EDTSpecial Weather StatementRAHAlamance, Forsyth, Guilford65 min
Sep 1, 5:36 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Randolph54 min
Sep 1, 5:58 PM EDTSpecial Weather StatementRAHPerson62 min
Sep 1, 6:21 PM EDTSpecial Weather StatementRAHForsyth54 min
Sep 1, 6:24 PM EDTSpecial Weather StatementRAHOrange66 min
Sep 1, 6:28 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Randolph62 min
Sep 1, 6:33 PM EDTAreal Flood AdvisoryRAHAlamance, Davidson, Forsyth, Guilford, Randolph3 hr
Sep 1, 7:23 PM EDTSpecial Weather StatementRAHDavidson67 min
Sep 1, 7:26 PM EDTSpecial Weather StatementRAHForsyth64 min
Sep 1, 7:52 PM EDTSpecial Weather StatementRAHWayne38 min
Sep 1, 7:57 PM EDTSpecial Weather StatementRAHEdgecombe33 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.